MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACTIVE ARTIC HEAD IMPACTOR; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ACTIVE ARTIC HEAD IMPACTOR; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during a revision surgery of the left hip, the instrument broke off while impacting ball to stem.There was no delay and no adverse consequences reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event was confirmed with product received.Upon visual inspection the poly impactor tip of the device had fractured.There is a wear line near the poly tip and impact marks on the strike end.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ACTIVE ARTIC HEAD IMPACTOR
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11660619
Report Number0001825034-2021-01063
Device Sequence Number3606278
Product Code HWA
UDI-Device Identifier00880304520066
UDI-Public(01)00880304520066(17)180817(10)ZB180702
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-139270
Device Lot NumberZB180702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1